Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/4611
Title: Torsion theories and radicals in normal categories
Authors: Clementino, M. M. 
Dikranjan, D. 
Tholen, W. 
Issue Date: 2006
Citation: Journal of Algebra. 305:1 (2006) 98-129
Abstract: We introduce a relativized notion of (semi)normalcy for categories that come equipped with a proper stable factorization system, and we use radicals (in the sense of module theory) and normal closure operators in order to study torsion theories in such categories. Our results generalize and complement recent studies in the realm of semi-abelian and, in part, homological categories. In particular, we characterize both, torsion-free and torsion classes, in terms of their closure under extensions. We pay particular attention to the homological and, for our purposes more importantly, normal categories of topological algebra, such as the category of topological groups. But our applications go far beyond the realm of these types of categories, as they include, for example, the normal, but non-homological category of pointed topological spaces, which is in fact a rich supplier for radicals of topological groups.
URI: http://hdl.handle.net/10316/4611
DOI: 10.1016/j.jalgebra.2005.09.030
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
file5df01c0e891543df92a9f845d3db92a8.pdf266.69 kBAdobe PDFView/Open
Show full item record

WEB OF SCIENCETM
Citations

26
checked on Aug 2, 2022

Page view(s) 50

510
checked on Aug 11, 2022

Download(s) 50

339
checked on Aug 11, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.